Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 255, NWS Blacksburg, VA

September 26, 2016Greenbrier County, Monroe County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 26, 2016, 4:33 PM EDT for Greenbrier County, Monroe County, West Virginia. It was in force for 18 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2016, 4:33 PM EDT (20:33 UTC)
Expired
Sep 26, 2016, 4:51 PM EDT
In force
18 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greenbrier County, WV, Monroe County, WV

The radar

The Roanoke radar (KFCX), 78 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 4:42 PM EDTTSTM WND DMG3 Ssw Lewisburg, WVTREE DOWN ON DAWKINS DR IN FARLEA. TIME RADAR ESTIMATED.
Sep 26, 4:42 PM EDTTSTM WND DMG4 S Lewisburg, WVTREE DOWN ON COFFMAN HILL RD OFF OF 219. TIME RADAR ESTIMATED.
Sep 26, 4:48 PM EDTTSTM WND DMG3 Ese Lewisburg, WVTREE DOWN ON RTE 60 IN CALDWELL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

544 
WUUS51 KRNK 262033
SVRRNK
WVC025-063-262115-
/O.NEW.KRNK.SV.W.0255.160926T2033Z-160926T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT MON SEP 26 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GREENBRIER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  NORTHEASTERN MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 515 PM EDT

* AT 433 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  RONCEVERTE...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEWISBURG...
  WHITE SULPHUR SPRINGS...
  RONCEVERTE...
  ORGAN CAVE...
  AND ROARING MOUNTAIN SUMMIT.

THIS INCLUDES THE FOLLOWING LOCATION THE WEST VIRGINIA STATE
FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3778 8022 3777 8025 3776 8025 3775 8026
      3774 8026 3772 8025 3769 8030 3766 8028
      3764 8025 3761 8026 3767 8063 3781 8063
TIME...MOT...LOC 2033Z 269DEG 26KT 3772 8054 

HAIL...<.75IN
WIND...60MPH
 
$$

JR
2 follow-up statements
828 
WWUS51 KRNK 262046
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT MON SEP 26 2016

WVC025-063-262115-
/O.CON.KRNK.SV.W.0255.000000T0000Z-160926T2115Z/
GREENBRIER WV-MONROE WV-
446 PM EDT MON SEP 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR
SOUTH CENTRAL GREENBRIER AND NORTHEASTERN MONROE COUNTIES...

AT 446 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ORGAN CAVE...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
ORGAN CAVE...
ROARING MOUNTAIN SUMMIT...
AND GREENBRIER STATE FOREST.

THIS INCLUDES THE FOLLOWING LOCATION THE WEST VIRGINIA STATE
FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3778 8022 3777 8025 3776 8025 3775 8026
      3774 8026 3772 8025 3769 8030 3766 8028
      3764 8025 3761 8026 3767 8051 3780 8055
TIME...MOT...LOC 2046Z 269DEG 26KT 3772 8042 

HAIL...<.75IN
WIND...60MPH
 
$$

JR
555 
WWUS51 KRNK 262051
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT MON SEP 26 2016

WVC025-063-262101-
/O.CAN.KRNK.SV.W.0255.000000T0000Z-160926T2115Z/
GREENBRIER WV-MONROE WV-
451 PM EDT MON SEP 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTH CENTRAL GREENBRIER AND NORTHEASTERN MONROE COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3778 8022 3777 8025 3776 8025 3775 8026
      3774 8026 3772 8025 3769 8030 3766 8028
      3764 8025 3761 8026 3767 8051 3780 8055
TIME...MOT...LOC 2048Z 269DEG 26KT 3771 8037 

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 2:59 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 26, 2:59 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
259 PM EDT Mon Sep 26 2016

.SYNOPSIS...
A cold front will move east tonight into Tuesday across the region
with scattered showers and thunderstorms. A wave of low pressure
moving along this front will stall the convection across eastern
sections of the area on Wednesday, before finally exiting Wednesday
evening into Wednesday night.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 259 PM EDT Monday...

A strong cold front will move east across the region tonight into
Tuesday. An axis of moderate instability just ahead of the front
will fuel scattered to numerous showers and thunderstorms, some of
which could contain heavy rains and gusty winds. Lack of deep-layer
shear and poor mid-level lapse rates will limit severe potential.
These storms are expected to weaken tonight after they cross the
mountains and encounter the cooler stable airmass east of the Blue
ridge. Leaned tonight pops towards the HRRR which captured the
convection best this afternoon.

A period of moderate to heavy showers are possible with convection
this evening into tonight. There is the potential for a half inch of
rain as the front moves over and east of the Blue Ridge. However,
the forward progress of the cold front will slow with the upper
level support lagging overnight. With low level moisture and light
winds expected patches of fog overnight. Low temperatures tonight
will range from the upper 40s in the northwest mountains to the
mid 60s in the Piedmont.

On Tuesday, the cold front will slowly move east across the region
in advance of a closing upper low rotating through the Great Lakes.
Elected to slow down the timing of the frontal passage. Considerable
cloudiness and scattered showers will continue Tuesday, especially
east of the Blue Ridge mountains. An isolated thunderstorm is
possible in the east if enough daytime heating is allowed. The day
two convective outlook supports this with its general thunderstorm
area. High temperatures on Tuesday will vary from the mid 60s in the
mountains to the mid 70s in the Piedmont.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 1230 PM EDT Monday...

At the beginning of this portion of the forecast, a cold front will
be making slow progress eastward through the central and eastern
portions of the forecast area. A wave moving along this front will
stall the activity across the far eastern sections of the area on
Wednesday, finally exiting Wednesday evening.

We also will be watching a slow progression southeastward of a
closed upper low from Wisconsin to either eastern Kentucky or West
Virginia. Showers will be on the increase across the area with the
approach of this system, especially by the time Wednesday night into
Thursday arrives. Steep cold pool lapse rates will allow for decent
shower development. Isolated thunderstorms will be possible thursday
afternoon, mainly east of the Blue Ridge. Models place the freezing
level around around 5000 to 7000 ft AGL across the mountains and
8000 to 10000 ft AGL across the Piedmont. Small hail will be
possible given the expected convective nature of the day, even from
strong showers, and the relatively low freezing levels. Previously
on Wednesday, freezing levels are expected to be about 2000 to 3000
feet higher, thus small hail is less likely, but not impossible, on
Wednesday, especially across western sections, as compared to
Thursday.

Temperatures during this portion of the forecast will turn slightly
cooler as compared to Tuesday, but average within a degree or two
plus or minus of normal conditions for this time of the year.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 130 PM EDT Monday...

The slow moving upper low will continue to impact our forecast into
Friday, however, the trend will be for the low to start heading
north in response to a building upper ridge across the center
portion of the nation. Progressively each day through Sunday, the
concentration of showers will will trend more toward the northern
sections of the forecast area, following the track of the low. While
no thunderstorms are forecast, isolated hail will again be possible
within the stronger showers given a continuation of a relatively low
freezing level through Saturday.

Sunday into Monday, a dry forecast is expected along with moderating
temperatures as the upper ridge strengthens and its axis shifts
eastward. At best some isolated showers may be possible across the
Northern Mountains of North Carolina on Monday where

Temperatures during this portion of the forecast will trend only
slightly milder on average than the early part of the week. While
highs may climb a bit higher, lows are expected to trend slightly
cooler as the diurnal range increases thanks to decreasing dew point
values across the region.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 142 PM EDT Monday...

Poor flight conditions will persist this afternoon into tonight
with cool moist airmass banked up against the east side of the
Appalachians and cold front moving east across the region. Pockets
of low clouds with ifr/lifr conditions persist right along the
Blue Ridge per clouds intersecting the terrain. To the west, the
cool wedge has been eroding ahead of an approaching cold front.
Scattered MVFR showers and thunderstorms have developed this
afternoon in the unstable air ahead of this cold front across the
mountains. The cold front will push east into WV/KY by late
afternoon and into the mountains this evening with a line of
showers and a few thunderstorms. This convection is expected to
diminishing as it reaches the more stable air created by the
wedge. The front will work its way east tonight into Tuesday. The
front will slow in its forward progression across the Piedmont
Tuesday, so MVFR showers and a few thunderstorms may linger across
that region as a result.

Low to medium confidence in ceilings,visibilities and winds
during the taf period.

Extended aviation discussion...
A wave moving along this front will stall the activity across the
far eastern sections of the area on Wednesday, finally exiting
Wednesday evening. Conditions will improve with mostly VFR to
MVFR conditions within this time frame. During midweek, a rather
unsettled pattern is expected to evolve as a deep upper low sags
southward from the Great Lakes into the Central Appalachians. This
will keep variable clouds, MVFR cigs, and periods of -SHRA across
the region through much of the period.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...KK
NEAR TERM...KK
SHORT TERM...DS
LONG TERM...DS
AVIATION...KK/PM
Hazardous weather outlook, Sep 26, 3:20 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 PM EDT MON SEP 26 2016

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-271930-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
320 PM EDT MON SEP 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>020-271930-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
320 PM EDT MON SEP 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ042>044-507-508-271930-
MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
320 PM EDT MON SEP 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON INTO TONIGHT. DAMAGING WINDS AND HEAVY RAINS WILL BE
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 26, 1:47 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT MON SEP 26 2016

NCZ001-002-VAZ015-016-261845-
ASHE-ALLEGHANY-CARROLL-GRAYSON-
147 PM EDT MON SEP 26 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY AND NORTHEASTERN ASHE COUNTIES IN NORTHWESTERN NORTH
CAROLINA...SOUTHEASTERN GRAYSON AND CARROLL COUNTIES IN SOUTHWESTERN
VIRGINIA AND THE CITY OF GALAX...

AT 146 PM EDT...RADAR INDICATED SCATTERED STRONG THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM NEAR WOODLAWN TO NEAR SCOTTVILLE.
MOVEMENT WAS NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GALAX...
HILLSVILLE...
SPARTA...
INDEPENDENCE...
AND FRIES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3654 8140 3690 8062 3674 8049 3656 8088
      3656 8090 3654 8092 3637 8129
TIME...MOT...LOC 1746Z 244DEG 17KT 3671 8088 3649 8133

DS
Special weather statement, Sep 26, 2:32 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EDT MON SEP 26 2016

VAZ011-014-022-261900-
MONTGOMERY-ROANOKE-GILES-
232 PM EDT MON SEP 26 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN ROANOKE...EAST CENTRAL GILES AND MONTGOMERY COUNTIES AND
THE WESTERN CITY OF SALEM...

AT 232 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLACKSBURG...
MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
SALEM...
CHRISTIANSBURG...
SHAWSVILLE...
AND NEWPORT.

THIS INCLUDES THE FOLLOWING LOCATION VIRGINIA TECH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3716 8007 3716 8009 3712 8012 3711 8016
      3711 8020 3715 8053 3716 8053 3716 8055
      3719 8055 3720 8051 3721 8052 3720 8055
      3733 8051 3733 8045 3732 8043 3734 8038
      3735 8005
TIME...MOT...LOC 1832Z 272DEG 16KT 3721 8035

JR
Special weather statement, Sep 26, 3:02 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT MON SEP 26 2016

VAZ014-022-033-261930-
MONTGOMERY-FRANKLIN-ROANOKE-
302 PM EDT MON SEP 26 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN ROANOKE...NORTHWESTERN FRANKLIN AND EAST CENTRAL MONTGOMERY
COUNTIES...

AT 302 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ELLISTON-LAFAYETTE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOONES MILL...
SHAWSVILLE...
BENT MOUNTAIN...
ELLISTON-LAFAYETTE...
AND ROANOKE MOUNTAIN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3721 7992 3707 7997 3709 8011 3712 8013
      3711 8018 3712 8020 3714 8032 3725 8028
TIME...MOT...LOC 1902Z 279DEG 18KT 3718 8018

JR
Special weather statement, Sep 26, 3:21 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT MON SEP 26 2016

NCZ019-261945-
WILKES-
321 PM EDT MON SEP 26 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN WILKES COUNTY...

AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WILKESBORO
RESERVOIR...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
RONDA...
BOOMER...
AND MILLERS CREEK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3604 8137 3619 8139 3630 8092 3609 8090
      3603 8136
TIME...MOT...LOC 1921Z 257DEG 27KT 3613 8128

JR
Special weather statement, Sep 26, 4:12 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT MON SEP 26 2016

WVZ043-044-262045-
SUMMERS-MONROE-
412 PM EDT MON SEP 26 2016

...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL SUMMERS AND MONROE COUNTIES...

AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BALLENGEE...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UNION...
PICKAWAY...
GAP MILLS...
RAINES CORNER...
AND HIX.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3765 8027 3764 8026 3745 8045 3747 8050
      3748 8051 3748 8054 3760 8093 3773 8085
TIME...MOT...LOC 2012Z 287DEG 30KT 3763 8075

JR
Special weather statement, Sep 26, 4:15 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT MON SEP 26 2016

NCZ003-004-262045-
STOKES-SURRY-
415 PM EDT MON SEP 26 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN SURRY AND WESTERN STOKES COUNTIES...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LEVEL CROSS...
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...
DOBSON...
PILOT MOUNTAIN...
LEVEL CROSS...
AND PINNACLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3631 8077 3642 8077 3649 8034 3631 8034
TIME...MOT...LOC 2015Z 257DEG 23KT 3635 8066

JR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 4:12 PM EDTSpecial Weather StatementRNKMonroe, Summers33 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.